Alert archive / Utah / Flood Watches in 2013
Flood Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at Aug 23, 2013, 3:16 PM MDT. It took effect at Aug 25, 2013, 12:00 PM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2013, 3:16 PM MDT (21:16 UTC)
- In effect from
- Aug 25, 2013, 12:00 PM MDT
- Expired
- Aug 27, 2013, 12:00 AM MDT
- In force
- 36 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at Aug 23, 11:11 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 23, 11:11 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1111 AM MDT FRI AUG 23 2013 .SYNOPSIS...DEEP MOISTURE WILL DEVELOP SUNDAY INTO EARLY IN THE WORK WEEK EXPANDING COVERAGE OF SHOWERS AND THUNDERSTORMS AND LEADING TO COOLER TEMPERATURES ACROSS THE REGION. && .DISCUSSION...WIDESPREAD RAINFALL IS CURRENTLY OCCURRING ACROSS MUCH OF THE STATE THIS MORNING. AN AREA OF SHOWERS IS CROSSING CENTRAL UTAH INTO NORTHERN UTAH AHEAD OF A RELATIVELY STRONG VORT MAX NEAR THE SAINT GEORGE AREA. AN AREA OF HEAVIER RAIN WITH EMBEDDED THUNDERSTORMS IS ASSOCIATED WITH THE VORT MAX ITSELF. THIS DISTURBANCE WILL CONTINUE TO MOVE NORTH TO NORTHEASTWARD ACROSS THE STATE. EXPECT WIDESPREAD PRECIPITATION TO CONTINUE INTO THE AFTERNOON NEARLY STATE-WIDE...ALTHOUGH EVENTUALLY THE SOUTH WILL LIKELY BECOME SUBSIDENT BEHIND THE VORT MAX. UPDATED POPS/SKY/QPF/WEATHER FOR CURRENT TRENDS AND MAY NEED AN ADDITIONAL UPDATE TO INCREASE POPS AND QPF EVEN FURTHER. AT THIS POINT...IT APPEARS KMTX IS UNDERESTIMATING RAINFALL BASED ON GROUND TRUTH. KICX APPEARS TO BE OVERESTIMATING BASED ON GROUND TRUTH AS WELL. MORE INFORMATION WILL BE FORTHCOMING IN THE AFTERNOON PACKAGE REGARDING THE LARGE STORM EXPECTED TO IMPACT CENTRAL AND SOUTHERN UTAH SUNDAY INTO MONDAY. && .AVIATION...SURFACE WINDS AT THE TERMINAL ARE EXPECTED TO REMAIN SOUTHERLY THROUGH MID AFTERNOON AS AN AREA OF SHOWERS AND THUNDERSTORMS CROSSES THE TERMINAL FROM THE SOUTH. WINDS WILL STAY STRONG AND GUSTY AS THE SHOWERS APPROACH THEN DIMINISH ONCE THE RAIN ARRIVES. WINDS COULD SWITCH TO NORTHERLY AFTER THE RAIN MOVES PAST AFTER ABOUT 20-21Z. VFR CONDITIONS WILL PREVAIL BUT CIGS COULD DROP BELOW 7000 FT IN THE RAIN SHOWERS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE STATE WILL CONTINUE INTO THE AFTERNOON. THESE STORMS ARE ACCOMPANIED BY WETTING RAIN...AND THE MAIN FIRE WEATHER THREAT IS GUSTY...ERRATIC WINDS...PARTICULARLY ACROSS NORTHWESTERN UTAH. SOMEWHAT DRIER AIR WILL MOVE INTO NORTHWEST UTAH TOMORROW. WITH INCREASING WINDS...THERE IS THE POTENTIAL FOR ISOLATED CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP TOMORROW AFTERNOON ACROSS NORTHWESTERN UTAH. ACROSS THE REMAINDER OF THE STATE...STORMS WILL DEVELOP OVER THE HIGHER TERRAIN. EVEN DEEPER MOISTURE IS EXPECTED TO MOVE INTO UTAH FROM THE SOUTH BEGINNING SUNDAY. THIS WILL INCREASE THE THREAT OF WETTING RAINS THROUGH THE FIRST HALF OF NEXT WEEK...AND KEEP RELATIVE HUMIDITY VALUES SOMEWHAT HIGH IN MOST LOCATIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/HOSENFELD/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 23, 5:30 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 530 AM MDT FRI AUG 23 2013 UTZ001>016-019>021-517-518-WYZ021-241200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 530 AM MDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OUTLOOK AREA TODAY THROUGH TONIGHT. THUNDERSTORMS WILL BE FOCUSED MORE ACROSS THE SOUTH DURING THE EARLY PART OF THE DAY...THEN SHIFT NORTHWARD LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. ISOLATED FLASH FLOODING IS POSSIBLE IN BURN SCARS AND THE MORE PRONE DRY WASHES AND SLOT CANYONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SOMEWHAT DRIER AIRMASS WILL SPREAD INTO THE AREA ON SATURDAY. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP...THEY WILL BE REDUCED IN AREAL COVERAGE AND THE THREAT OF HEAVY RAIN WILL BE A BIT LESS. DEEP MOISTURE IS EXPECTED TO MOVE BACK INTO THE AREA STARTING SUNDAY AND REMAIN THROUGH EARLY NEXT WEEK. THIS WILL BRING ANOTHER INCREASE IN PRECIPITATION AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:04 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Aug 22, 6:47 PM MDT | Special Weather Statement | SLC | Davis | 58 min |
| Aug 22, 9:59 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 23, 8:08 AM MDT | Flash Flood Warning | SLC | Carbon, Emery | 6 hr |
| Aug 23, 1:57 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.